MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TOTAL HCG ASSAY; TOTAL HCG IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TOTAL HCG ASSAY; TOTAL HCG IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states customer contacted the siemens customer care center (ccc) to report a discordant, falsely elevated advia centaur xp total hcg result obtained on a patient sample.Siemens has completed the investigation.The thcg assay calibration and quality control (qc) results were acceptable on the day of this event.There were no issues observed with other patient samples.The elevated thcg result was isolated to one patient sample.A repeat of the same sample yielded the expected result.A siemens customer service engineer (cse) was dispatched for this event and no instrument related issues were observed.The cse checked thcg precision following inspection of the system and the results were acceptable.The potential cause of the discordant result is unknown.However, contributing factors such as sample integrity and/or preanalytical variables cannot be ruled out.Based on the information provided, a potential product issue has not been identified.The instructions for use (ifu) states under the interpretation of results section the following: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instructions for use (ifu) states under the limitations section the following: "this test may be used for detecting pregnancy by the first day of the missed menstrual period.All in-vitro assays can generate erroneous results, both clinically false positive results (test results suggesting a condition that is absent) and clinically false negative results (test results failing to identify a condition that is present).There are many possible causes for these types of discordant results.Erroneous results may occur due to interference from identifiable serum constituents or patient-specific serum constituents.If an aberrant or abnormal result, as defined by the laboratory protocol, occurs, laboratory personnel should first make certain that the system is performing and is operated and maintained in accordance with the product labeling.The user should then follow the laboratory protocol for advising the clinician of a result that appears to have deviated from the norms established by the laboratory.Test results alone are not diagnoses of medical conditions.For example, low titer elevations of hcg can occur in normal non-pregnant subjects.A physician's diagnosis involves evaluation of the test result in conjunction with, and in the context of, the patient's medical history, physical examination, and other test results, sometimes in consultation with other medical experts." the assay is performing within specifications.No further evaluation of the device is required.
 
Event or Problem Description
A falsely elevated advia centaur xp total hcg assay result was obtained by the customer on a patient sample and reported to the physician.The physician questioned the elevated result based on clinical expectation.The sample was repeated on the same advia centaur xp, resulting lower.The repeat result was reported to the physician as the correct result.There was no report of patient treatment being prescribed or altered, or adverse health consequences due to the discordant, falsely elevated advia centaur xp total hcg result.

Brand Name
ADVIA CENTAUR XP TOTAL HCG ASSAY
Common Device Name
TOTAL HCG IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
stephen perry
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key12920670
Report Number1219913-2021-00498
Device Sequence Number4994648
Product Code JHI
UDI-Device Identifier00630414505176
UDI-Public00630414505176
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K925277
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2022
Device Model NumberN/A
Device Catalogue Number10308985
Device Lot Number333
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2021
Initial Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/04/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown